Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 10, 2007, 3:48 PM CDT for DeKalb County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 3:48 PM CDT (20:48 UTC)
- Expired
- Jul 10, 2007, 7:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County DeKalb County, IL
The radar
The Chicago radar (KLOT), 65 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:35 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 10, 3:35 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 335 PM CDT TUE JUL 10 2007 .DISCUSSION... 227 PM...COLD FRONT MOVING ACROSS WI/EASTERN IA THIS AFTERNOON. CONVECTION FIRING AHEAD OF THE FRONT AND WILL CONTINUE THRU EVENING BEFORE DISSIPATING LATE EVENING/OVERNIGHT. HAVE ADJUSTED POPS FOR SLIGHTLY FASTER TIMING WITH JUST CHANCE POPS ACROSS THE FAR SE AFTER MIDNIGHT. SVR WATCH FOR THE NORTHERN COUNTIES THRU 02Z AND IN ADDITION TO SVR POTENTIAL...HVY RAIN ALSO POSSIBLE WITH LOCALIZED FLOODING...ESPECIALLY ACROSS AREAS THAT SAW HVY RAIN 24 HRS AGO SUCH AS LEE...DEKALB AND MCHENRY COUNTIES. COLD FRONT TO BRING COOLER AND DRIER AIR TO THE REGION WITH HIGHS WEDNESDAY IN THE MID/UPPER 70S. MODELS CONTINUE TO CONVERGE ON NEXT CHANCE OF PRECIP THURSDAY WITH A FAST MOVING SHORTWAVE ON THE SOUTH END OF THE UPPER TROF...MOVING ACROSS LOWER LAKES. HAVE EXTENDED LOW CHANCE POPS ACROSS THE ENTIRE AREA WITH THIS FEATURE AND PRECIP MAY LINGERING INTO THURSDAY EVENING. AS A RESULT...EXPECT MORE CLOUD COVER AND HIGHS ONLY IN THE MID 70S WHICH MAY BE TOO WARM DEPENDING ON PRECIP COVERAGE AND CLOUD COVER. UPPER TROF FINALLY LIFTS NORTHEAST FRIDAY INTO SATURDAY AND WITH ONE LAST WEAK WAVE SWINGING ACROSS THE WESTERN LAKES...COULD BE PRECIP ONCE AGAIN FRIDAY AFTERNOON ACROSS NW INDIANA BUT HAVE STAYED DRY FOR NOW. PATTERN FLATTENS BY THE END OF THE WEEKEND AND CHANCES FOR PRECIP ACROSS THE NORTHERN LAKES CONTINUES BUT PROBABLY NORTH OF THE CWA AND WILL KEEP THE WEEKEND INTO EARLY NEXT WEEK DRY. LATEST MEX CRANKS TEMPS INTO THE LOWER 90S NEXT WEEK AND HAVEN/T GONE THAT WARM YET BUT THE PATTERN CERTAINLY SUGGESTS A SHIFT BACK TO HEAT AS THE RIDGE TO THE WEST SHIFTS EAST INTO THE MIDWEST. CMS && .AVIATION DISCUSSION... 1245 PM CDT THE COLD FRONT WILL MOVE THROUGH AROUND 04 UTC. WE EXPECT MOST OF THE THUNDERSTORMS TO OCCUR ALONG THE FRONT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. SO WILL PUT THUNDERSTORMS IN RFD THIS AFTERNOON. WE WILL WATCH THE TAFS CAREFULLY AS WE ARE NOT SURE OF THE TIMING OF THE THUNDERSTORMS OUTSIDE THE COLD FRONT. THE WIND WILL INCREASE AS THE SURFACE PRESSURE GRADIENT IS INCREASING. WILL FORECAST A WIND SHIFT AROUND 04 UTC. HAVE ADDED A BROKEN MID LEVEL CLOUDS AFTER FRONTAL PASSAGE. WILL FORECAST THE WIND FROM THE NORTHWEST AT 14 KNOTS AFTER FRONTAL PASSAGE. && .MARINE DISCUSSION... 333 PM CDT THE LOW OVER LAKE SUPERIOR WILL INTENSIFY AND MOVE INTO HUDSON BAY TONIGHT. THE WIND WILL INCREASE OVER NORTHERN LAKE MICHIGAN BECAUSE OF THE INCREASE SURFACE PRESSURE GRADIENT. WILL FORECAST UP TO 30 KNOTS OVER NORTHERN LAKE MICHIGAN FOR WEDNESDAY. HAVE DECIDED TO HOLD OFF ON A GALE WARNING AT THIS TIME. THE THUNDERSTORMS WILL MOVE THROUGH OVERNIGHT AND WE EXPECT NO PRECIPITATION ON WEDNESDAY. THE WAVES ARE EXPECTED TO BE IN THE 4 TO 6 FOOT RANGE IN NORTHERN LAKE MICHIGAN ON WEDNESDAY. WE EXPECT THE WIND TO DIMINISH THURSDAY. && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 10, 4:00 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 AM CDT TUE JUL 10 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 102245- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 400 AM CDT TUE JUL 109 2007 /500 AM EDT TUE JUL 10 2007/ THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING FROM THE WEST INTO THE WARM HUMID AIR IN PLACE OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA WILL SET OFF THUNDERSTORMS DURING THE MID AFTERNOON AND CONTINUE INTO THE EVENING. THE MAIN SEVERE THREAT APPEARS TO BE STRONG WINDS BUT THE HUMID AIRMASS ALSO SUGGESTS LOCALLY HEAVY RAIN IS POSSIBLE. SOME HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE WITH THE MOST INTENSE CELLS. STORMS MAY DEVELOP RATHER QUICKLY DURING THE MID AFTERNOON. MOST ACTIVITY SHOULD BE OVER BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY INTO EARLY FRIDAY. THESE STORMS WILL BE WEAKER DUE TO A LACK OF MOISTURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NEWS CHICAGO WEB PAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-102245- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID- POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM OFFSHORE- 400 AM CDT TUE JUL 10 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON UP UNTIL AROUND MIDNIGHT. THE MAIN THREAT FROM THESE STORMS IS STRONG WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON INTO EARLY FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NEWS CHICAGO WEB PAGE: WEATHER.GOV/CHICAGO KL
In the hours before
Local storm report, Jul 10, 1:26 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
126 PM CDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG LAKE VILLA 42.42N 88.08W
07/09/2007 LAKE IL LAW ENFORCEMENT
WIRES DOWN IN LAKE VILLA
0314 PM HAIL 1 W WOODSTOCK 42.31N 88.46W
07/09/2007 U0.50 INCH MCHENRY IL EMERGENCY MNGR
ROUTE 14 AND ROSE FARM RD
0325 PM TSTM WND DMG 5 W HUNTLEY 42.17N 88.52W
07/09/2007 MCHENRY IL FIRE DEPT/RESCUE
TREE DOWN ON VEHICLE-SIZE UNKNOWN-AT RT20 AND HARMONY RD
0330 PM HAIL 3 W MCHENRY 42.34N 88.35W
07/09/2007 U0.25 INCH MCHENRY IL EMERGENCY MNGR
PEA SIZE HAIL AT ROUTE 120 AND CHARLES RD
0343 PM HAIL SOUTH ELGIN 42.00N 88.30W
07/09/2007 U0.25 INCH KANE IL TRAINED SPOTTER
PEA SIZE HAIL ON RANDALL RD
0345 PM TSTM WND DMG HUNTLEY 42.17N 88.42W
07/09/2007 MCHENRY IL FIRE DEPT/RESCUE
LARGE BRANCHES DOWN AT ROUTE 20 AND CHURCH RD
0347 PM HEAVY RAIN MARENGO 42.25N 88.60W
07/09/2007 M1.50 INCH MCHENRY IL CO-OP OBSERVER
1.50 INCHES OF RAINFALL MEASURED IN LAST 45 MINUTES
0348 PM TSTM WND GST 2 SW ALGONQUIN 42.14N 88.33W
07/09/2007 E60.00 MPH KANE IL MESONET
MEASURED BY WEATHERBUG STATION
0349 PM HAIL DE KALB 41.93N 88.75W
07/09/2007 M0.75 INCH DE KALB IL CO-OP OBSERVER
THREE QUARTER INCH HAIL MEASURED IN DEKALB
0400 PM TSTM WND DMG HAMPSHIRE 42.10N 88.52W
07/09/2007 KANE IL LAW ENFORCEMENT
6-8 INCH DIAMETER BRANCHES DOWN IN TOWN OF HAMPSHIRE AT
WARNER ROAD AND JEFFERSON
0400 PM TSTM WND DMG HAMPSHIRE 42.10N 88.52W
07/09/2007 KANE IL LAW ENFORCEMENT
6-8 INCH DIAMETER BRANCHES DOWN ON POWER LINES
0403 PM TSTM WND DMG ARLINGTON HEIGHTS 42.09N 87.98W
07/09/2007 COOK IL LAW ENFORCEMENT
TREE DOWN IN BACK OF RESIDENCE KNOCKING OUT POWER
0406 PM TSTM WND GST 2 N ROMEOVILLE 41.67N 88.09W
07/09/2007 E50.00 MPH WILL IL TRAINED SPOTTER
50 MPH GUST IN N. ROMEOVILLE AT ROGERS RD AND VETRENS
PKWY
0406 PM HAIL 2 N ROMEOVILLE 41.67N 88.09W
07/09/2007 E0.75 INCH WILL IL TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN N. ROMEOVILLE AT VETRENS PKWY
AND ROGERS RD
0422 PM TSTM WND GST DE KALB 41.93N 88.75W
07/09/2007 E60.00 MPH DE KALB IL CO-OP OBSERVER
50 TO 60 MPH WIND GUSTS ESTIMATED
0425 PM HAIL LEMONT 41.67N 87.99W
07/09/2007 E0.88 INCH COOK IL TRAINED SPOTTER
NICKEL HAIL IN LEMONT
0435 PM MARINE TSTM WIND 4 NE CHICAGO 41.92N 87.57W
07/09/2007 M44.00 MPH LMZ741 IL C-MAN STATION
0441 PM FLASH FLOOD DE KALB 41.93N 88.75W
07/09/2007 DE KALB IL LAW ENFORCEMENT
CARS STALLING IN DEEP WATER - UNOFFICIAL REPORTS OF 4
FEET OF STANDING WATER
0445 PM HAIL PLAINFIELD 41.62N 88.20W
07/09/2007 E0.75 INCH WILL IL TRAINED SPOTTER
PENNY SIZE HAIL REPORTED AT 135TH AND
PLAINFIELD/NAPERVILLE RD
0445 PM LIGHTNING LAKE IN THE HILLS 42.19N 88.32W
07/09/2007 MCHENRY IL FIRE DEPT/RESCUE
HOUSE FIRE CAUSED BY LIGHTNING STRIKE
0456 PM FLASH FLOOD DE KALB 41.93N 88.75W
07/09/2007 DE KALB IL TRAINED SPOTTER
CARS IN HIGH WATER AT NIU CAMPUS - NUMEROUS ROADS CLOSED
DUE TO HIGH WATER IN CITY OF DE KALB
0458 PM HEAVY RAIN DE KALB 41.93N 88.75W
07/09/2007 E3.50 INCH DE KALB IL CO-OP OBSERVER
3.50 INCHES OF RAINFALL IN 80 MINUTES
0458 PM TSTM WND DMG DE KALB 41.93N 88.75W
07/09/2007 DE KALB IL TRAINED SPOTTER
TREE DOWN ON NORTHSIDE OF GREENBRIER RD
0500 PM HEAVY RAIN DE KALB 41.93N 88.75W
07/09/2007 M3.50 INCH DE KALB IL TRAINED SPOTTER
3.50 INCHES IN 90 MINUTES
0500 PM TSTM WND DMG DE KALB 41.93N 88.75W
07/09/2007 DE KALB IL TRAINED SPOTTER
TREE DOWN AT LOWDEN HALL ON NIU CAMPUS
0500 PM FLASH FLOOD DE KALB 41.93N 88.75W
07/09/2007 DE KALB IL LAW ENFORCEMENT
SIGNIFICANT FLASH FLOODING IN THE CITY...NUMEROUS
BASEMENTS FLOODED...WATER REPORTED FLOWING INTO WALMART
ON SYCAMORE ROAD...NUMEROUS HIGH WATER RESCUES REQUIRED
OF PEOPLE TRAPPED IN CARS. AS OF 640 PM WATER WAS
REPORTED TO HAVE BEGUN RECEDING IN DEKALB AND ON THE NIU
CAMPUS
0515 PM FLASH FLOOD DE KALB 41.93N 88.75W
07/09/2007 DE KALB IL EMERGENCY MNGR
DORM EVACUATED ON NIU CAMPUS DUE TO HIGH WATER
0515 PM HAIL PLAINFIELD 41.62N 88.20W
07/09/2007 E0.88 INCH WILL IL PUBLIC
NICKEL SIZED HAIL AT CATON FARM RD AND WEMERE PARK
0525 PM HEAVY RAIN DE KALB 41.93N 88.75W
07/09/2007 M4.25 INCH DE KALB IL TRAINED SPOTTER
4.25 INCHES OF RAINFALL I MILE NORTH OF NIU CAMPUS
0530 PM HEAVY RAIN DE KALB 41.93N 88.75W
07/09/2007 U5.00 INCH DEKALB IL PUBLIC
5.00 INCHES RECORDED BEFORE RAIN GAGE OVERFLOWED AT
SOUTHMORE ESTATES
0530 PM HEAVY RAIN DE KALB 41.93N 88.75W
07/09/2007 U5.00 INCH DE KALB IL PUBLIC
5.00 INCHES OF RAIN RECODED BEFORE GAGE OVERFLOWED.
RECORDED AT 13TH AND SYCAMORE STEETS
0545 PM HEAVY RAIN 2 NE DE KALB 41.95N 88.72W
07/09/2007 M4.25 INCH DEKALB IL TRAINED SPOTTER
MEASUREON THE FAR NORTHEAST SIDE OF THE CITY NEAR
SYCAMORE DEKALB CITY LIMITS
0545 PM HEAVY RAIN DE KALB 41.93N 88.75W
07/09/2007 M4.18 INCH DE KALB IL TRAINED SPOTTER
ABOUT ONE MILE FROM DOWNTOWN DEKALB
0700 PM HEAVY RAIN GARDNER 41.19N 88.31W
07/09/2007 U0.00 INCH GRUNDY IL EMERGENCY MNGR
HEAVY RAIN HAS LED TO PONDING OF WATER AT THE
INTERSECTION OF HIGHWAY 47 AND GARDNER RD.
1200 AM HEAVY RAIN DE KALB 41.93N 88.75W
07/10/2007 M4.66 INCH DE KALB IL TRAINED SPOTTER
OFFICAL RAINFALL REPORT OF 4.66 INCHES ON EAST SIDE OF DE
KALB THROUGH MIDNIGHT
0800 AM HEAVY RAIN CORTLAND 41.93N 88.69W
07/10/2007 M3.90 INCH DE KALB IL PUBLIC
STORM TOTAL OF 3.90 INCHES THROUGH 8AM THIS MORNING
0800 AM HEAVY RAIN ROCHELLE 41.92N 89.06W
07/10/2007 M3.66 INCH OGLE IL TRAINED SPOTTER
3.66 INCHES RECORDED ON EAST SIDE OF ROCHELLE NEAR I-39.
STORM TOTAL THROUGH 8AM THIS MORNING.
&&
CGITROThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:26 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 10, 3:30 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 60 min |
| Jul 10, 4:15 PM CDT | Severe Thunderstorm Warning | LOT | Kane, Kendall | 43 min |
| Jul 10, 4:43 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 10, 4:49 PM CDT | Severe Thunderstorm Warning | LOT | Kendall | 56 min |
| Jul 10, 5:02 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle | 43 min |
| Jul 10, 5:06 PM CDT | Severe Thunderstorm Warning | LOT | Will | 54 min |
| Jul 10, 5:29 PM CDT | Special Marine Warning | LOT | 61 min |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.